Alert archive / Alabama / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 433, NWS Birmingham, AL

November 24, 2001Bullock County, Alabama

NWS Birmingham, AL issued this severe thunderstorm warning at Nov 24, 2001, 8:46 PM CST for Bullock County, Alabama. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 24, 2001, 8:46 PM CST (02:46 UTC)
Expired
Nov 24, 2001, 9:15 PM CST
In force
29 min
Issued by
NWS Birmingham, AL
Area
Whole counties

County Bullock County, AL

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Nov 24, 5:45 PM CSTTornado WatchSPC5 hr

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 2.8 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2001-11-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1498 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2001-11-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 341 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1498 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
511 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
341 m²/s²
0-3 km storm-relative helicity
429 m²/s²
Significant tornado parameter
3.1
Supercell composite
12.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

888 
WUUS54 KBMX 250246
SVRBHM
ALC011-250315-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
846 PM CST SAT NOV 24 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BULLOCK COUNTY IN SOUTHEAST ALABAMA

* UNTIL 915 PM CST

* AT 842 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER EXTREME WEST CENTRAL BULLOCK COUNTY...
  MOVING NORTHEAST AT 20 MPH.

* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...RURAL
NORTHWESTERN BULLOCK COUNTY.

STRONG DAMAGING WIND IS LIKELY WITH THIS STORM. TAKE COVER NOW. FIND
SUBSTANTIAL SHELTER. AVOID WINDOWS...VEHICLES AND MOBILE HOMES.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 24, 2:53 PM CST, 5 hours 53 minutes earlier.

Area forecast discussion, Nov 24, 2:53 PM CST, 5 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM, AL
253 PM CST SAT NOV 24 2001

ACTIVE WEATHER CONTINUES INTO THE EVENING...WITH ATTENTION FOR LATER
PERIODS DEFERED UNTIL LATER.  WILL UPDATE FORECAST AS SOON AS DUTIES
ALLOW.

.BHM...NONE.

In the hours before

Special weather statement, Nov 24, 3:01 PM CST, 5 hours 45 minutes before
ALZ001>018-022>026-030>035-039-242100-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM ALABAMA
301 PM CST SAT NOV 24 2001

TORNADO WATCH NUMBER 818 HAS EXPIRED FOR THE FOLLOWING COUNTIES...

  BIBB...BLOUNT...CHILTON...DALLAS...JACKSON...JEFFERSON...
  MARSHALL...PERRY....

THE FOLLOWING COUNTIES REMAIN IN
TORNADO WATCH NUMBER 818
WHICH HAS BEEN EXTENDED UNTIL 345 PM...

  DEKALB...ETOWAH...SHELBY...ST CLAIR...
Special weather statement, Nov 24, 5:15 PM CST, 3 hours 31 minutes before
ALZ019>021-027>029-035>038-040>047-049-250200-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM ALABAMA
515 PM CST SAT NOV 24 2001

THE FOLLOWING COUNTIES HAVE BEEN REMOVED FROM
TORNADO WATCH NUMBER 820...

  CALHOUN...CHEROKEE...CHILTON...DALLAS...TALLADEGA...

THE FOLLOWING COUNTIES REMAIN IN
TORNADO WATCH NUMBER 820
WHICH IS IN EFFECT UNTIL 800 PM...

  AUTAUGA...BULLOCK...CHAMBERS...CLAY...CLEBURNE...
  COOSA...ELMORE...LEE...LOWNDES...MACON...
  MONTGOMERY...PIKE...RANDOLPH...TALLAPOOSA...
Special weather statement, Nov 24, 6:10 PM CST, 2 hours 36 minutes before
ALZ019>021-027>029-035>038-040>047-049-250200-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM ALABAMA
610 PM CST SAT NOV 24 2001

THE FOLLOWING COUNTIES HAVE BEEN REMOVED FROM
TORNADO WATCH NUMBER 820...

  AUTAUGA...CLAY...COOSA...

THE FOLLOWING COUNTIES REMAIN IN
TORNADO WATCH NUMBER 820
WHICH IS IN EFFECT UNTIL 800 PM...

  BULLOCK...CHAMBERS...CLEBURNE...ELMORE...LEE...
  LOWNDES...MACON...MONTGOMERY...PIKE...RANDOLPH...
  TALLAPOOSA...
Special weather statement, Nov 24, 6:58 PM CST, 1 hour 48 minutes before
ALZ019>021-027>029-035>038-040>047-049-250200-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM ALABAMA
658 PM CST SAT NOV 24 2001

THE FOLLOWING COUNTIES HAVE BEEN REMOVED FROM
TORNADO WATCH NUMBER 820...

  CHAMBERS...ELMORE...LOWNDES...RANDOLPH...TALLAPOOSA...

THE FOLLOWING COUNTIES REMAIN IN
TORNADO WATCH NUMBER 820
WHICH IS IN EFFECT UNTIL 800 PM...

  BULLOCK...LEE...MACON...MONTGOMERY...PIKE...

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 24, 6:58 PM CSTSevere Thunderstorm WarningBMXMontgomery47 min
Nov 24, 8:08 PM CSTSevere Thunderstorm WarningBMXMontgomery52 min
Nov 24, 8:40 PM CSTSevere Thunderstorm WarningBMXPike35 min
Nov 24, 9:50 PM CSTTornado WarningBMXPike25 min
Nov 25, 1:59 AM CSTTornado WarningBMXBarbour46 min
Nov 25, 2:54 AM CSTTornado WarningBMXBarbour, Russell36 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.